Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 7, NWS Lake Charles, LA

February 11, 2013Jasper County, Newton County, Texas; Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 11, 2013, 10:35 AM CST for Jasper County, Newton County, Texas; Vernon Parish, Louisiana. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2013, 10:35 AM CST (16:35 UTC)
Expired
Feb 11, 2013, 11:15 AM CST
In force
40 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Vernon Parish, LA, Jasper County, TX, Newton County, TX

What was reported inside it

TimeReportWhereRemark
Feb 11, 10:43 AM CSTHAIL 13 E Jasper, TXJASPER POLICE SENT A PICTURE OF HAIL RANGING IN SIZE FROM PENNY SIZED TO QUARTER SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS54 KLCH 111635
SVRLCH
LAC115-TXC241-351-111715-
/O.NEW.KLCH.SV.W.0007.130211T1635Z-130211T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1035 AM CST MON FEB 11 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JASPER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES JASPER...
  NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...TOLEDO BEND DAM...BURKEVILLE...
  NORTHWESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES ANACOCO...

* UNTIL 1115 AM CST

* AT 1034 AM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...7 MILES SOUTHWEST OF JASPER...
  MOVING NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROGANVILLE...JAMESTOWN...HARRISBURG...FARRSVILLE...MAYFLOWER...BURR
  FERRY...HUTTON...KURTHWOOD AND HORNBECK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AND AVOID WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3136 9298 3070 9407 3082 9419 3085 9419
      3117 9388 3118 9363 3117 9358 3120 9355
      3128 9354 3128 9345 3137 9339 3137 9303
TIME...MOT...LOC 1634Z 227DEG 52KT 3085 9403

$$

04/69
1 follow-up statement
422 
WWUS54 KLCH 111651
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1051 AM CST MON FEB 11 2013

TXC241-111659-
/O.CAN.KLCH.SV.W.0007.000000T0000Z-130211T1715Z/
JASPER TX-
1051 AM CST MON FEB 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JASPER COUNTY IS
CANCELLED...

LAT...LON 3136 9299 3088 9376 3083 9387 3095 9386
      3114 9391 3117 9388 3118 9363 3117 9358
      3120 9355 3128 9354 3128 9345 3137 9339
TIME...MOT...LOC 1649Z 238DEG 54KT 3098 9385

$$

LAC115-TXC351-111715-
/O.CON.KLCH.SV.W.0007.000000T0000Z-130211T1715Z/
NEWTON TX-VERNON LA-
1051 AM CST MON FEB 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CST
FOR NORTHERN NEWTON COUNTY...AND NORTHWESTERN VERNON PARISH...

AT 1046 AM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND CAPABLE OF DAMAGING 
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
JAMESTOWN..MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FARRSVILLE...WIERGATE...BURKEVILLE...MAYFLOWER...BURR FERRY...TOLEDO
BEND DAM...KURTHWOOD...HORNBECK AND ANACOCO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AND AVOID WINDOWS.

&&

LAT...LON 3136 9299 3088 9376 3083 9387 3095 9386
      3114 9391 3117 9388 3118 9363 3117 9358
      3120 9355 3128 9354 3128 9345 3137 9339
TIME...MOT...LOC 1649Z 238DEG 54KT 3098 9385

$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 7:04 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Feb 11, 7:04 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
704 AM CST MON FEB 11 2013

.DISCUSSION...
BASED ON LATEST RADAR TRENDS...TWEAKED POPS FOR TODAY.

&&

.PREV DISCUSSION... /ISSUED 530 AM CST MON FEB 11 2013/

AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. SHOWERS AND A FEW
THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THIS MORNING...THEN
TRENDING TO STRATOFORM RAINS NORTH OF A COLD FRONT ADNVANCING DEEPER
INTO THE GULF WATERS. MVFR CEILINGS WILL PREVAIL THROUGH
TODAY...LOWERING INTO IFR OVERNIGHT.

MARCOTTE

PREV DISCUSSION... /ISSUED 340 AM CST MON FEB 11 2013/

DISCUSSION...
SINCE MIDNIGHT...A LARGE AREA OF RAIN/SHOWERS WITH ISOLATED
THUNDER HAS BEEN DEVELOPING ACROSS THE REGION...IN RESPONSE TO
STRONG LIFT ALONG A STALLED OUT COLD FRONT ACROSS LOUISIANA. AS A
SERIES OF SHORTWAVES MOVES ACROSS THE AREA...WE WILL BE CARRYING
HIGH POPS FOR THE NEXT 24-36 HOURS BEFORE THE FRONT FINALLY PUSHES
ITS WAY EAST TUESDAY NIGHT INTO WEDNESDAY. AT THIS POINT...DO NOT
ANTICIPATE ANY OF THIS ACTIVITY TO BECOME SEVERE THUNDERSTORMS.

HIGH PRESSURE WILL BE THE DOMINATING WEATHER FEATURE THE REMAINDER
OF THE WEEK...SO DRY WEATHER SHOULD BE ON TAP WEDNESDAY THROUGH
THE WEEKEND.

TEMPERATURE-WISE...SEASONABLE READINGS ARE IN STORE FOR THE
HIGHS...WHILE LOWS WILL BE A LITTLE COOLER THAN NORMAL WEDNESDAY
MORNING THROUGH SUNDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  62  52  65  49  61 / 100  50  80  20  10
KBPT  62  52  64  49  60 /  90  50  60  20  10
KAEX  59  49  60  45  60 / 100  70  80  20  10
KLFT  62  53  67  51  61 / 100  70  80  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 11, 3:54 AM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
354 AM CST MON FEB 11 2013

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-121200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
354 AM CST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT
ACROSS THE REGION...IN RESPONSE TO A STALLED OUT COLD FRONT.
HOWEVER...THE SEVERE WEATHER THREAT IS VERY LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ON TUESDAY BEFORE
ENDING TUESDAY NIGHT AS A COLD FRONT FINALLY MOVES EAST OF OUR
REGION. DRY CONDITIONS WILL PREVAIL WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Feb 11, 9:42 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
942 AM CST MON FEB 11 2013

TXZ180-201-111630-
HARDIN TX-TYLER TX-
942 AM CST MON FEB 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND TYLER COUNTIES UNTIL
1030 AM CST...

AT 938 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF THICKET...MOVING NORTHEAST
AT 55 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HONEY ISLAND BY 955 AM...
  WILDWOOD...VILLAGE MILLS AND KOUNTZE BY 1000 AM...
  WARREN BY 1005 AM...
  CANEY HEAD BY 1010 AM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3050 9463 3050 9455 3055 9456 3070 9426
      3041 9411 3025 9465 3043 9472

24
Local storm report, Feb 11, 10:25 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1025 AM CST MON FEB 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     HAIL             WILDWOOD                30.52N 94.44W
02/11/2013  E1.00 INCH       HARDIN             TX   PUBLIC

            CAR DAMAGE AND PROPERTY DAMAGE WITH QUARTER TO NICKEL
            SIZED HAIL PER HAM RADIO OPERATOR

1020 AM     HAIL             10 WSW SPURGER          30.64N 94.33W
02/11/2013  E1.00 INCH       TYLER              TX   LAW ENFORCEMENT

            TYLER COUNTY SHERIFF REPORTS QUARTER SIZED HAIL 10 MILES
            WSW OF SPURGER ON FARM TO MARKET 1013

&&

RDEAL
Local storm report, Feb 11, 10:29 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1029 AM CST MON FEB 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             VILLAGE MILLS           30.49N 94.40W
02/11/2013  E1.00 INCH       HARDIN             TX   PUBLIC

            USER ON SOCIAL MEDIA SEND A PICTURE SHOWING HAIL ON THE
            GROUND RANGING FROM PEA TO QUARTER SIZE

&&

RDEAL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 9:42 AM CSTSpecial Weather StatementLCHHardin48 min
Feb 11, 10:07 AM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Tyler38 min
Feb 11, 1:45 PM CSTSpecial Weather StatementLCHNewton45 min
Feb 11, 9:36 AM CSTSmall Craft AdvisoryLCH18 hr
Feb 11, 12:28 PM CSTSpecial Weather StatementLCHAvoyelles47 min
Feb 11, 12:36 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides54 min
Feb 11, 1:20 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon55 min
Feb 11, 2:18 PM CSTSpecial Weather StatementLCHAvoyelles57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.